Gerd and excruciating leg pain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

To much gerd
New Member

Date Joined Sep 2013
Total Posts : 2
   Posted 9/12/2013 7:50 AM (GMT -6)   
I have has gerd for several years and have tried everything to the point it no longer works. Currently I am on 80mg of nexium and 300mg of Zantac per day. I stick to a strict diet of basic tasteless and boring food. I don't drink or smoke. My dr put me on the Zantac a few months ago and since then I have noticed horrible sometimes unbearable shin and ankle pain. I don't know if it is from the Zantac, the combination of Zantac and nexium or something else. Has anyone else experienced this? I walk but to extremes and am not overweight or have any other medical problems.

Regular Member

Date Joined Jan 2013
Total Posts : 103
   Posted 9/13/2013 7:52 AM (GMT -6)   
Funny that been experiencing a lot of leg pain and pain at the top of the foot where it meets the leg. I put it down to poor circulation but it could well be the Zantac doing it. Think I will quit the zantac and see if that helps. Got reflux surgery in 3 days so probably won't need the zantac anyway now.

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 9/13/2013 11:22 AM (GMT -6)   
Hello and welcome to HealingWell.  I have not read of anyone else having this problem until now.  Best always to check in with your Dr. for a new and unusual sx.  May not be connect to the medication at all.
Moderator: Anxiety, Osteoarthritis,
GERD/Heartburn and Heart/Cardiovascular Disease.

"She Stood in the Storm & When the Wind Did Not Blow Her Away, She Adjusted Her Sails."

Regular Member

Date Joined Jan 2010
Total Posts : 196
   Posted 9/13/2013 11:30 AM (GMT -6)   
Some GERD meds cause nutrient depletion. I found this list:
beta-carotene, B1, B12, Folic acid, Zinc and Calcium.
Low calcium is notorious for causing leg cramps and restless leg.
Folic acid is essential for fetal development.
If you still have a terminal ileum, you can increase the B12 foods. If not, sublingual supplements or B12 shots will work.
Use your favorite search engine to find "drug-induced nutrient depletion" and you will find info about any other medication you are taking, and the source of the information.
My son was born with a faulty valve between his stomach and esophagus, so he must adhere to the strict diet and lifestyle restrictions. His leg cramps disappeared after he began to eat plain yogurt every day. If you choose oral supplements, it would be wise to consult your doctor first to assure you locate an absorbable form.

New Member

Date Joined Oct 2013
Total Posts : 1
   Posted 10/2/2013 6:59 PM (GMT -6)   
I had the same excruciating leg pain and cannot take any of the Gerd medications. It takes two weeks after stopping them for the pain to go away. Oddly, most doctors don't realize it is a side effect, though it is a rare one. I did find it in the PDR, but it was not mentioned with the packaging. It happened to me even when changing to another class. H2 blockers such as Prilosec gave me the most excruciating leg pain, and to my surprise, Zantac did the same. It was not in my mind either. I had a hard time walking and stair climbing made me cry.

I started taking liquid aloe Vera from the health food store. A clear type was the most palatable. It really seemed to help. I avoid all meds for Gerd.
I wonder how many people complain to their doctors who just think it is arthritis. I knew my pain started after the meds. It went away teosinte weeks later after stopping.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, March 18, 2018 5:59 AM (GMT -6)
There are a total of 2,940,945 posts in 322,699 threads.
View Active Threads

Who's Online
This forum has 161115 registered members. Please welcome our newest member, PintsizedAnamchara.
264 Guest(s), 5 Registered Member(s) are currently online.  Details
Michelejc, scifigal2k, Tudpock18, fiddlecanoe, ljimd